Alert archive / Georgia / Frost Advisories in 2008
Frost Advisory 7, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 16, 2008, 3:15 PM EST for 53 counties in Georgia. It took effect at Nov 17, 2008, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2008, 3:15 PM EST (20:15 UTC)
- In effect from
- Nov 17, 2008, 3:00 AM EST
- Expired
- Nov 17, 2008, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 53 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 23 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 162015 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EST SUN NOV 16 2008 GAZ001>009-011>016-019>023-030>034-041>048-052>058-066>068-070- 171000- /O.CON.KFFC.FZ.W.0007.081117T0800Z-081117T1300Z/ /O.CON.KFFC.FZ.A.0006.081118T0800Z-081118T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-TROUP- MERIWETHER-PIKE-LAMAR- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 315 PM EST SUN NOV 16 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY AND A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR THE AREA GENERALLY ALONG AND NORTHWEST OF A LINE FROM LAGRANGE...TO BARNESVILLE...TO MONROE...TO GAINESVILLE. AS WINDS DIMINISH TONIGHT WITH GENERALLY CLEAR SKIES...TEMPERATURES WILL DROP TO OR JUST BELOW FREEZING IN MUCH OF THE FREEZE WARNING AREA OUTSIDE OF THE LARGER URBAN AREAS...SUCH AS ATLANTA. THIS SAME AREA COULD SEE FREEZING TEMPERATURES AGAIN LATE MONDAY NIGHT AND TUESDAY MORNING IN THE COLDER AIR AFTER THE PASSAGE OF A COLD FRONT ON MONDAY. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ GAZ024-025-027-035>039-049>051-059>062-069-071>076-078>086- 089>098-102>113-171000- /O.NEW.KFFC.FR.Y.0007.081117T0800Z-081117T1300Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-UPSON- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON... SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN... AMERICUS...CORDELE...VIDALIA 315 PM EST SUN NOV 16 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY SOUTHEAST OF A LINE FROM LAGRANGE...TO BARNESVILLE...TO MONROE...TO GAINESVILLE. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ BDL
2 follow-up statements
000 WWUS72 KFFC 170942 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 AM EST MON NOV 17 2008 GAZ001>009-011>016-019>023-030>034-041>048-052>058-066>068-070- 172100- /O.UPG.KFFC.FZ.A.0006.081118T0800Z-081118T1300Z/ /O.NEW.KFFC.FZ.W.0008.081118T0600Z-081118T1400Z/ /O.NEW.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/ /O.CON.KFFC.FZ.W.0007.000000T0000Z-081117T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-TROUP- MERIWETHER-PIKE-LAMAR- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 442 AM EST MON NOV 17 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY FOR NORTH AND PARTS OF CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM HAMILTON...TO THOMASTON...TO MONTICELLO...TO ATHENS. THIS REPLACES THE FREEZE WATCH THAT WAS PREVIOUSLY IN EFFECT FOR THIS AREA. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. TEMPERATURES EARLY THIS MORNING WERE IN THE UPPER 20S AND LOWER 30S ACROSS MOST OF THE FREEZE WARNING AREA. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 9 AM EST. THESE SAME AREAS WILL SEE TEMPERATURES IN THE UPPER 20S TO LOWER 30S AGAIN EARLY TUESDAY. A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD AIR INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED ACROSS MOST OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND EARLY WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10 HOURS IN PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL RANGE FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM COLUMBUS...TO AMERICUS...TO VIDALIA. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ GAZ024-025-027-035>037-049-059-069-071-078-079-172100- /O.NEW.KFFC.FZ.W.0008.081118T0600Z-081118T1400Z/ /O.NEW.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/ /O.CON.KFFC.FR.Y.0007.000000T0000Z-081117T1300Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-MORGAN-JASPER-UPSON- MONROE-HARRIS-TALBOT- INCLUDING THE CITY OF...ATHENS 442 AM EST MON NOV 17 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM HAMILTON...TO THOMASTON...TO MONTICELLO...TO ATHENS. THIS REPLACES THE FREEZE WATCH THAT WAS PREVIOUSLY IN EFFECT. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING AND INCLUDES ALL OF NORTH AND CENTRAL GEORGIA. IN ADDITION...A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING FOR MOST OF EAST CENTRAL GEORGIA. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER TO MID 30S IN THE FROST ADVISORY AREA...AND PATCHY FROST WAS OBSERVED. FREEZING TEMPERATURES ARE POSSIBLE IN THESE SAME AREAS EARLY TUESDAY. A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD AIR INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED ACROSS MOST OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND EARLY WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10 HOURS IN PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL RANGE FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM COLUMBUS...TO AMERICUS...TO VIDALIA. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ GAZ038-039-050-051-060>062-072>076-080>086-089>098-102>113-172100- /O.NEW.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/ /O.CON.KFFC.FR.Y.0007.000000T0000Z-081117T1300Z/ OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 442 AM EST MON NOV 17 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING FOR CENTRAL GEORGIA. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER TO MID 30S IN THE FROST ADVISORY AREA...AND PATCHY FROST WAS OBSERVED. A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD AIR INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED ACROSS MOST OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND EARLY WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10 HOURS IN PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL RANGE FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM COLUMBUS...TO AMERICUS...TO VIDALIA. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ 19
000 WWUS72 KFFC 171255 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 755 AM EST MON NOV 17 2008 GAZ001>009-011>016-019>023-030>034-041>048-052>058-066>068-070- 172100- /O.EXP.KFFC.FZ.W.0007.000000T0000Z-081117T1300Z/ /O.CON.KFFC.FZ.W.0008.081118T0600Z-081118T1400Z/ /O.CON.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-TROUP- MERIWETHER-PIKE-LAMAR- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 755 AM EST MON NOV 17 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD AIR INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED ACROSS MOST OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND EARLY WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10 HOURS IN PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL RANGE FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM COLUMBUS...TO AMERICUS...TO VIDALIA. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ GAZ024-025-027-035>037-049-059-069-071-078-079-172100- /O.EXP.KFFC.FR.Y.0007.000000T0000Z-081117T1300Z/ /O.CON.KFFC.FZ.W.0008.081118T0600Z-081118T1400Z/ /O.CON.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-MORGAN-JASPER-UPSON- MONROE-HARRIS-TALBOT- INCLUDING THE CITY OF...ATHENS 755 AM EST MON NOV 17 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD AIR INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED ACROSS MOST OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND EARLY WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10 HOURS IN PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL RANGE FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM COLUMBUS...TO AMERICUS...TO VIDALIA. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ GAZ038-039-050-051-060>062-072>076-080>086-089>098-102>113-172100- /O.EXP.KFFC.FR.Y.0007.000000T0000Z-081117T1300Z/ /O.CON.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/ OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 755 AM EST MON NOV 17 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD AIR INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED ACROSS MOST OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND EARLY WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10 HOURS IN PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL RANGE FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM COLUMBUS...TO AMERICUS...TO VIDALIA. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 16, 2:50 PM EST, 25 minutes earlier.
Area forecast discussion, Nov 16, 2:50 PM EST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 250 PM EST SUN NOV 16 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... DRY AIRMASS IN PLACE ACROSS THE AREA WITH JUST SOME CLOUDS OVER THE FAR N COUNTIES THAT ARE IN THE PROCESS OF DISSIPATING. FREEZE WARNING FOR MUCH OF N GA WILL BE CONTINUED TONIGHT AND WILL ISSUE A FROST ADVISORY FOR CENTRAL GA AND AREAS NEXT TO THE FREEZE WARNING. MUCH LIGHTER WINDS AND THE DRY AIRMASS WILL ALLOW TEMPERATURES TO COOL IN THE UPPER 20S TO MID 30S ACROSS THE ENTIRE AREA. A DRY COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AND MONDAY NIGHT. IT COULD HAVE JUST ENOUGH MOISTURE TO SPIT LIGHT RAIN SHOWERS OVER THE FAR N COUNTIES MONDAY. OTHERWISE NO PRECIP EXPECTED THIS PERIOD. POPS ASSOCIATED WITH THE FRONT OVER THE FAR NORTH ARE ONLY AROUND 10 PERCENT. A DRIER AND COLDER AIRMASS IS EXPECTED FOR TUESDAY BEHIND THE FRONT WITH THE WINDS KICKING UP CLOSE TO WIND ADVISORY CRITERIA DURING THE DAY. THE FREEZE WATCH FOR TUESDAY MORNING WILL BE CONTINUED FOR THE SAME AREA. SURFACE HIGH PRESSURE MOVES OVER THE AREA TUESDAY NIGHT. THE WINDS WILL DIMINISH AND WEDNESDAY MORNING WILL SEE LOW TEMPERATURES IN THE 20S TO LOWER 30S ACROSS THE AREA. OVERALL CONFIDENCE IS MODERATE TO HIGH. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... DRY FORECAST CONTINUING THROUGH THURSDAY DUE TO DRY WNW FLOW ALOFT. THE GFS AND EUROPEAN DISAGREE AFTER THAT. THE EUROPEAN IS DRY THROUGH SUNDAY AND THE GFS BRINGS A COLD FRONT ACROSS THE AREA SATURDAY WITH AT LEAST SHOWERS ASSOCIATED. THE CURRENT FORECAST IS DRY AND THIS WILL BE CONTINUED FOR NOW. OVERALL CONFIDENCE IS LOW AFTER THURSDAY. && .FIRE WEATHER... TUESDAY COULD BE A PROBLEM WITH LOW RHS OF 25 TO 35 PERCENT ACROSS MUCH OF THE AREA AND THE WINDS KICKING UP CLOSE TO 20 MPH WITH GUSTS OF 25 MPH PLUS. THIS WILL NEED TO BE WATCHED. CURRENTLY THE 10 HOUR FUELS ARE DRYING ACROSS THE AREA AND WILL LIKELY DRY TO 10 PERCENT OR LESS BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 34 58 34 49 27 / 0 0 0 0 0 ATLANTA 35 57 35 48 29 / 0 0 0 0 0 BLAIRSVILLE 32 51 29 40 21 / 5 10 0 0 0 CARTERSVILLE 31 55 32 47 23 / 0 5 0 0 0 COLUMBUS 33 62 38 54 31 / 0 0 0 0 0 GAINESVILLE 35 55 34 46 27 / 0 5 0 0 0 MACON 33 64 37 54 27 / 0 0 0 0 0 ROME 32 55 32 46 26 / 0 10 0 0 0 PEACHTREE CITY 29 58 31 49 24 / 0 0 0 0 0 VIDALIA 35 64 38 57 30 / 0 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY... CHATTAHOOCHEE...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY... EMANUEL...GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS... MACON...MADISON...MARION...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM... SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...LAMAR... LUMPKIN...MERIWETHER...MURRAY...NEWTON...NORTH FULTON... PAULDING...PICKENS...PIKE...POLK...ROCKDALE...SOUTH FULTON... SPALDING...TOWNS...TROUP...UNION...WALKER...WALTON...WHITE... WHITFIELD. FREEZE WARNING FROM 3 AM TO 8 AM EST MONDAY FOR THE FOLLOWING ZONES: BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...HEARD...HENRY...LAMAR...LUMPKIN... MERIWETHER...MURRAY...NEWTON...NORTH FULTON...PAULDING... PICKENS...PIKE...POLK...ROCKDALE...SOUTH FULTON...SPALDING... TOWNS...TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD. && BDL
Hazardous weather outlook, Nov 16, 6:10 AM EST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 AM EST SUN NOV 16 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 AM EST SUN NOV 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF NORTH AND WEST GEORGIA TONIGHT. .SYNOPSIS... COLD HIGH PRESSURE CENTERED OVER THE LOWER MISSISSIPPI VALLEY WILL CONTINUE TO BUILD EASTWARD ACROSS GEORGIA TODAY. STRONG NORTHWEST WINDS WILL DIMINISH TODAY AS THE CENTER OF THE HIGH SETTLES OVER THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE FREEZING TEMPERATURES AND POSSIBLE PATCHY FROST...MAINLY ALONG AND NORTHWEST OF A LINE FROM LAGRANGE TO BARNESVILLE TO MONROE TO GAINESVILLE. .DISCUSSION... LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO NEAR OR JUST BELOW FREEZING OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FREEZING TEMPERATURES ARE AGAIN POSSIBLE EARLY TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:41 AM EST | Freeze Watch | FFC | Bartow, Butts, Carroll, Catoosa, Chattooga, Cherokee and 37 more | 24 hr |
| Nov 16, 4:41 AM EST | Freeze Warning | FFC | Bartow, Butts, Carroll, Catoosa, Chattooga, Cherokee and 37 more | 27 hr |
Nearby
Frost Advisories in Georgia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.